Page 2 of 2

Re: *URGENT* Beardie has trouble walking, lifeless

PostPosted: Thu Jul 18, 2019 9:07 am
by Drache613
Hello,

That's wonderful she is looking better now. I guess her levels for some reason, got too high
& started affecting her health also. I'm glad to hear she is better.
Hopefully her appetite will pick up & she will get back to normal quickly. Be sure to keep her
well hydrated also, while she's on the medication. Are you also using a probiotic for her too?

Tracie

Re: *URGENT* Beardie has trouble walking, lifeless

PostPosted: Thu Jul 18, 2019 11:28 am
by Vilderup
What is probiotic? :)

Re: *URGENT* Beardie has trouble walking, lifeless

PostPosted: Wed Aug 14, 2019 5:35 am
by Vilderup
*UPDATE*
15/08/2019

She is doing much better! She is eating healthy, she can walk on her own, and even lift her up now with her front legs! She is almost healthy now! :)

Thank you everyone who helped me :)

Re: *URGENT* Beardie has trouble walking, lifeless

PostPosted: Wed Aug 14, 2019 6:06 pm
by Drache613
Hello,

I am so sorry I must have missed your question on probiotics! They are simply products such as
non dairy acidophiliz, or non dairy organic soy yogurt, which help replace the tummy gut flora &
or bacteria after they have been on medications. It usually helps to increase their appetites, too.
That is excellent news your girl has improved so much now! If you have more pictures, feel free
to post updated pictures. Or, even a video of her improved walking for us. I am very happy for
you both! :D

Tracie

Re: *URGENT* Beardie has trouble walking, lifeless

PostPosted: Wed Aug 14, 2019 7:26 pm
by kingofnobbys
Looking at your photo of her "blood-stained" poo
Image
I'm not convinced the stain is from blood. , the urates look rather orangy to me so I'd be taking a look at her vitD3 , calcium and UVB levels , as I suspect she's suffering hypercalcemia or vitd toxicity ( overdose of vitD3 from fortified calcium ).

Blood tests are warranted to check on this. Did the vet ever check for these ?

Re: *URGENT* Beardie has trouble walking, lifeless

PostPosted: Thu Aug 15, 2019 12:50 am
by Vilderup
kingofnobbys wrote:Looking at your photo of her "blood-stained" poo
Image
I'm not convinced the stain is from blood. , the urates look rather orangy to me so I'd be taking a look at her vitD3 , calcium and UVB levels , as I suspect she's suffering hypercalcemia or vitd toxicity ( overdose of vitD3 from fortified calcium ).

Blood tests are warranted to check on this. Did the vet ever check for these ?


No, the vet didn't check on this, not what I've heard at least. After taking the picture, I read that parasites could cause the urate to get a rusty color, which led to me believing she had parasites.
You're saying hypercalcemia, which is too much vitD3? Where do they get that from? The bulb or the supplement or something complete else?

Re: *URGENT* Beardie has trouble walking, lifeless

PostPosted: Thu Aug 15, 2019 12:51 am
by Vilderup
Hi Tracie,

I will try to get a video of her when I get home, how do I post a video on here? :D

Re: *URGENT* Beardie has trouble walking, lifeless

PostPosted: Thu Aug 15, 2019 4:54 am
by kingofnobbys
Vilderup wrote:
kingofnobbys wrote:Looking at your photo of her "blood-stained" poo
Image
I'm not convinced the stain is from blood. , the urates look rather orangy to me so I'd be taking a look at her vitD3 , calcium and UVB levels , as I suspect she's suffering hypercalcemia or vitd toxicity ( overdose of vitD3 from fortified calcium ).

Blood tests are warranted to check on this. Did the vet ever check for these ?


No, the vet didn't check on this, not what I've heard at least. After taking the picture, I read that parasites could cause the urate to get a rusty color, which led to me believing she had parasites.
You're saying hypercalcemia, which is too much vitD3? Where do they get that from? The bulb or the supplement or something complete else?


if you are running a t5ho 10% or higher UVB tube and giving more dietary / suppl calcium than needed and it happens to one of those brands of calcium powder or multivit powders that are VitD3 fortified ,this can result in excess VitD3 in the bloodstream that causes poor metabolisation of calcium (it's a "finely balanced buffered reaction in the reptiles bloodstream") . This can lead onto calcium oxalate being precipitated in the kidneys and concentration in the urates ( the crystals have an orange tinge , easily confused for blood ).